Alert archive / California / Beach Hazards Statements in 2016

Beach Hazards Statement 6, NWS Los Angeles, CA

February 3, 2016

NWS Los Angeles, CA issued this beach hazards statement at Feb 3, 2016, 3:21 PM PST. It took effect at Feb 4, 2016, 3:00 PM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 3:21 PM PST (23:21 UTC)
In effect from
Feb 4, 2016, 3:00 PM PST
Expired
Feb 5, 2016, 2:00 PM PST
In force
23 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

049 
WHUS46 KLOX 032321
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
321 PM PST WED FEB 3 2016

.A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE
CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS
OF SOUTHWESTERN CALIFORNIA THURSDAY THROUGH SATURDAY MORNING.

CAZ034-035-040800-
/O.NEW.KLOX.SU.Y.0009.160204T1400Z-160206T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
321 PM PST WED FEB 3 2016

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO
6 AM PST SATURDAY. 

* SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18
  FEET...PEAKING ON THURSDAY AND THURSDAY NIGHT. THE LARGEST SURF
  WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. 

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING.
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS
  DURING HIGH TIDE THURSDAY AND FRIDAY MORNINGS.

* TIDES...THURSDAY...HIGH TIDE NEAR 5.4 FEET AT 622 AM. FRIDAY...HIGH
  TIDE NEAR 5.7 FEET AT 705 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&


$$

CAZ040-040800-
/O.NEW.KLOX.SU.Y.0009.160204T1800Z-160206T0400Z/
VENTURA COUNTY COAST-
321 PM PST WED FEB 3 2016

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 8 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO
8 PM PST FRIDAY. 

* SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET
  NEAR VENTURA HARBOR...PEAKING THURSDAY NIGHT INTO EARLY FRIDAY.
  THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING.
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH
  WALKWAYS DURING HIGH TIDE FRIDAY MORNING.

* TIDES...FRIDAY...HIGH TIDE OF NEAR 6 FEET AROUND 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&


$$

CAZ041-040800-
/O.NEW.KLOX.BH.S.0006.160204T2300Z-160206T0400Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
321 PM PST WED FEB 3 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR HIGH SURF...WHICH IS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH FRIDAY EVENING.

* HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO
  ELEVATED SURF. 

* SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST
  FACING BEACHES.

* IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL
  TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM
  NEAR A LIFEGUARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

$$

MUNROE/GOMBERG
5 follow-up statements
640 
WHUS46 KLOX 040754
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1154 PM PST WED FEB 3 2016

.A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE
CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS
OF SOUTHWESTERN CALIFORNIA TODAY THROUGH SATURDAY MORNING.

CAZ034-035-041800-
/O.CON.KLOX.SU.Y.0009.160204T1400Z-160206T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1154 PM PST WED FEB 3 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TODAY TO 6 AM
PST SATURDAY...

* SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18
  FEET...PEAKING TODAY AND TONIGHT. THE LARGEST SURF WILL BE ON
  EXPOSED WEST AND NORTHWEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH 
  WALKWAYS DURING HIGH TIDE THURSDAY AND FRIDAY MORNINGS. 

* TIDES...THURSDAY...HIGH TIDE NEAR 5.4 FEET AT 622 AM. FRIDAY...
   HIGH TIDE NEAR 5.7 FEET AT 705 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041800-
/O.CON.KLOX.SU.Y.0009.160204T1800Z-160206T0400Z/
VENTURA COUNTY COAST-
1154 PM PST WED FEB 3 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
8 PM PST FRIDAY...

* SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET
  NEAR VENTURA HARBOR...PEAKING TONIGHT INTO EARLY FRIDAY. THE
  LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH 
  WALKWAYS DURING HIGH TIDE FRIDAY MORNING. 

* TIDES...FRIDAY...HIGH TIDE OF NEAR 6 FEET AROUND 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-041800-
/O.CON.KLOX.BH.S.0006.160204T2300Z-160206T0400Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
1154 PM PST WED FEB 3 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO 
  ELEVATED SURF. 

* SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST 
  FACING BEACHES. 

* IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM 
  PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. 
  ALWAYS SWIM NEAR A LIFEGUARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

$$

RAT
011 
WHUS46 KLOX 041810
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1010 AM PST THU FEB 4 2016

.A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE
CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS
OF SOUTHWESTERN CALIFORNIA TODAY THROUGH SATURDAY MORNING.

CAZ034-035-050215-
/O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1010 AM PST THU FEB 4 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18 
  FEET...PEAKING TODAY AND TONIGHT. THE LARGEST SURF WILL BE ON 
  EXPOSED WEST AND NORTHWEST FACING BEACHES. 

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH 
  WALKWAYS DURING HIGH TIDE THURSDAY AND FRIDAY MORNINGS. 

* TIDES...THURSDAY...HIGH TIDE NEAR 5.4 FEET AT 622 AM. FRIDAY...
   HIGH TIDE NEAR 5.7 FEET AT 705 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-050215-
/O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T0400Z/
VENTURA COUNTY COAST-
1010 AM PST THU FEB 4 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY...

* SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 
  FEET NEAR VENTURA HARBOR...PEAKING TONIGHT INTO EARLY FRIDAY. 
  THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES. 

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH 
  WALKWAYS DURING HIGH TIDE FRIDAY MORNING. 

* TIDES...FRIDAY...HIGH TIDE OF NEAR 6 FEET AROUND 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-050215-
/O.CON.KLOX.BH.S.0006.160204T2300Z-160206T0400Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
1010 AM PST THU FEB 4 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST THIS
AFTERNOON THROUGH FRIDAY EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO 
  ELEVATED SURF. 

* SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST 
  FACING BEACHES. 

* IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM 
  PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. 
  ALWAYS SWIM NEAR A LIFEGUARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

$$

SWEET
602 
WHUS46 KLOX 050214
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
614 PM PST THU FEB 4 2016

.A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE
CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH SATURDAY MORNING.

CAZ034-035-051015-
/O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
614 PM PST THU FEB 4 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18
  FEET WILL PEAKING TONIGHT THEN GRADUALLY SUBSIDE THROUGH
  SATURDAY MORNING. THE LARGEST SURF WILL BE ON EXPOSED WEST AND
  NORTHWEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING.
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS
  AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING.

* TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE BETWEEN
  700 AM PST AND 730 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND
  -0.1 FEET BETWEEN 200 PM AND 230 PM PST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-051015-
/O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T0400Z/
VENTURA COUNTY COAST-
614 PM PST THU FEB 4 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY...

* SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10
  FEET NEAR VENTURA HARBOR WILL PEAK TONIGHT AND INTO EARLY
  FRIDAY...THEN GRADUALLY SUBSIDE THROUGH FRIDAY NIGHT. THE
  LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING.
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND
  JETTIES AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING.

* TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE AROUND
  645 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET
  AROUND 200 PM PST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-051015-
/O.CON.KLOX.BH.S.0006.000000T0000Z-160206T0400Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
614 PM PST THU FEB 4 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO 
  ELEVATED SURF. 

* SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST 
  FACING BEACHES. 

* IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM 
  PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. 
  ALWAYS SWIM NEAR A LIFEGUARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

$$

HALL
231 
WHUS46 KLOX 050939
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
139 AM PST FRI FEB 5 2016

.A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE
CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH SATURDAY MORNING.

CAZ034-035-052230-
/O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
139 AM PST FRI FEB 5 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18
  FEET WILL PEAKING EARLY THIS MORNING...THEN SLOWLY SUBSIDE
  THROUGH SATURDAY MORNING. THE LARGEST SURF WILL BE ON EXPOSED
  WEST AND NORTHWEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH 
  WALKWAYS AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. 

* TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE BETWEEN
  700 AM PST AND 730 AM PST TODAY...FOLLOWED BY A LOW TIDE AROUND
  -0.1 FEET BETWEEN 200 PM AND 230 PM PST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-052230-
/O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T0400Z/
VENTURA COUNTY COAST-
139 AM PST FRI FEB 5 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET
  NEAR VENTURA HARBOR WILL PEAK EARLY THIS MORNING...THEN
  GRADUALLY SUBSIDE THROUGH TONIGHT. THE LARGEST SURF WILL BE ON
  EXPOSED WEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. 

* TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE AROUND 
  645 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET 
  AROUND 200 PM PST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-052230-
/O.CON.KLOX.BH.S.0006.000000T0000Z-160206T0400Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
139 AM PST FRI FEB 5 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO 
  ELEVATED SURF. 

* SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST 
  FACING BEACHES. 

* IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM 
  PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. 
  ALWAYS SWIM NEAR A LIFEGUARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

$$

RAT
490 
WHUS46 KLOX 052200
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PST FRI FEB 5 2016

.A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE TO BRING HIGH
SURF FOR MANY SOUTHWESTERN CALIFORNIA BEACHES THIS AFTERNOON
THROUGH SATURDAY MORNING.

CAZ041-060500-
/O.CAN.KLOX.BH.S.0006.000000T0000Z-160206T0400Z/
/O.EXB.KLOX.SU.Y.0009.000000T0000Z-160206T0500Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
200 PM PST FRI FEB 5 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS
EVENING. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. 

* SURF...SURF OF 5 TO 8 FEET WILL CONTINUE THROUGH LATE THIS
  EVENING...HIGHEST ON WEST FACING BEACHES AND IN THE SOUTH BAY.

* IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM 
  PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. 
  ALWAYS SWIM NEAR A LIFEGUARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ087-060500-
/O.EXB.KLOX.SU.Y.0009.000000T0000Z-160206T0500Z/
CATALINA AND SANTA BARBARA ISLANDS-
200 PM PST FRI FEB 5 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* SURF AND TIMING...SURF OF 6 TO 8 FEET WITH SETS TO 10 WILL
  GRADUALLY SUBSIDE THROUGH THIS EVENING. THE LARGEST SURF WILL
  BE ON EXPOSED WEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. 

* TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE AROUND 
  645 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET 
  AROUND 200 PM PST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-060500-
/O.EXT.KLOX.SU.Y.0009.000000T0000Z-160206T0500Z/
VENTURA COUNTY COAST-
200 PM PST FRI FEB 5 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

* SURF AND TIMING...SURF OF 5 TO 8 FEET...WITH LOCAL SETS TO 10
  FEET NEAR VENTURA HARBOR...WILL GRADUALLY SUBSIDE THROUGH LATE
  THIS EVENING. THE LARGEST SURF WILL BE ON EXPOSED WEST FACING
  BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. 

* TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE AROUND 
  645 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET 
  AROUND 200 PM PST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ034-035-061100-
/O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
200 PM PST FRI FEB 5 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF AND TIMING...SURF OF 10 TO 15 FEET WILL SLOWLY SUBSIDE
  THROUGH SATURDAY MORNING. THE LARGEST SURF WILL BE ON EXPOSED
  WEST TO NORTHWEST FACING BEACHES.

* IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND 
  STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. 
  SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND 
  JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH 
  WALKWAYS AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. 

* TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE 
  BETWEEN 700 AM PST AND 730 AM PST TODAY...FOLLOWED BY A LOW 
  TIDE AROUND -0.1 FEET BETWEEN 200 PM AND 230 PM PST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 3, 1:49 PM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 3, 1:49 PM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
149 PM PST WED FEB 3 2016

.SYNOPSIS...

COOL TEMPERATURES WILL CONTINUE THROUGH THURSDAY. OFFSHORE FLOW
ON FRIDAY AND SATURDAY WILL BRING GUSTY WINDS AND MUCH WARMER
TEMPERATURES TO THE REGION. THE WINDS WILL DIMINISH TUESDAY BUT
THE MUCH ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WORK
WEEK.

&&

.SHORT TERM...(TDY-SAT)

TODAY BEGINS A LONG STRETCH OF OFFSHORE FLOW AND LOW HUMIDITIES.
GRADIENTS AND WINDS WILL REMAIN FAIRLY LIGHT (GENERALLY < 30 MPH)
THROUGH THURSDAY AS A WEAK TROF APPROACHES TONIGHT AND BRINGS
NOTHING BUT AN INCREASE IN HIGH CLOUDS TO THE AREA. ON FRIDAY THE
LAX-DAG GRADIENT IS EXPECTED TO JUMP TO AT LEAST 6 MB OFFSHORE
WITH JUST ENOUGH UPPER SUPPORT TO GENERATE LOW END ADVISORY LEVEL
SANTA ANA WINDS ACROSS PARTS OF LA/VENTURA COUNTIES.

TEMPS WILL CONTINUE THEIR SLOW CLIMB BACK TO NORMAL THURSDAY THEN
ABOVE NORMAL FRI/SAT WITH THE INCREASE IN OFFSHORE GRADIENTS AND
DOWNSLOPE WINDS. OVERNIGHT LOWS WILL STILL BE CHILLY BUT THOSE TOO
WILL BE TRENDING UP OVER THE NEXT FEW DAYS.

.LONG TERM...(SUN-WED)

AFTER THE LAST LITTLE SHORT WAVE MOVES THROUGH THE AREA SATURDAY
THE UPPER RIDGE IS EXPECTED TO REALLY TAKE HOLD ACROSS THE WEST
COAST, PEAKING IN STRENGTH ON TUESDAY. OFFSHORE GRADIENTS WILL
NUDGE UPWARD SUNDAY INTO MONDAY WITH MORE ADVISORY LEVEL NORTHEAST
WINDS EXPECTED. DOESN'T SEEM LIKE THE FLOW ALOFT IS IDEAL FOR A
WARNING LEVEL EVENT BUT CAN'T RULE THAT OUT. THE WARMING TREND
WILL CONTINUE THROUGH AT LEAST TUESDAY WITH 80S STARTING TO POP UP
SUNDAY AND MID TO HIGH 80S POSSIBLE BY MONDAY OR TUESDAY ACROSS
PARTS OF LA/VENTURA COUNTIES. OFFSHORE FLOW DOES START TO WEAKEN
SLIGHTLY TUESDAY AND WEDNESDAY, ENOUGH TO PROBABLY DROP WINDS
BELOW ADVISORY LEVELS, BUT WELL ABOVE NORMAL TEMPS TO CONTINUE
THROUGH MID WEEK. THE RIDGE WILL START TO WEAKEN WEDNESDAY BUT LOW
LVL TEMPS ARE THE SAME OR EVEN SLIGHTLY WARMER WED SO PROBABLY
LITTLE CHANGE OR SLIGHT WARMING WEDNESDAY MOST AREAS EXCEPT THE
IMMEDIATE COAST.
&&

.AVIATION...

03/1800Z.

AT 1800Z...THERE WAS NO MARINE INVERSION AT KLAX.

HIGH CONFIDENCE IN 18Z TAF PACKAGE. WEAK OFFSHORE FLOW IS EXPECTED
TO KEEP ALL SITES IN VFR CATEGORY THROUGH THE TAF PERIOD. THERE WILL
BE SOME WEAK NORTH TO NORTHEAST WINDS AT THE USUAL SITES
(KOXR...KVNY...KPMD...KWJF) AT TIMES.

KLAX...HIGH CONFIDENCE IN 18Z FORECAST AS VFR CONDS WILL PREVAIL
THROUGH THE PERIOD. LIGHT EAST WINDS AT AIRFIELD IN THE MORNING ARE
EXPECTED TO REMAIN AT 6 KNOTS OR BELOW.

KBUR...HIGH CONFIDENCE IN 18Z FORECAST AS VFR CONDS WILL PREVAIL
THROUGH THE TAF PERIOD.

&&

.MARINE...

03/900 AM...

GOOD CONFIDENCE IN A FORECAST FREE OF ADVISORIES UNTIL MID DAY
THURSDAY WHEN A LARGE NORTHWEST SWELL WILL GENERATE A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS THROUGH FRIDAY NIGHT. EACH MORNING FROM
FRIDAY ON THERE WILL BE SOME LIGHT TO MODERATE NORTHEAST WINDS BELOW
PASSES AND CANYONS AND ACROSS THE NEAR COASTAL WATERS. WIND GUSTS
MAY APPROACH 25 KNOTS AT TIMES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MW
AVIATION...SWEET
MARINE...SWEET
SYNOPSIS...HOXSIE

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 3, 9:47 AM PST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
947 AM PST WED FEB 3 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-041400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
947 AM PST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

PERIODS OF GUSTY NORTHEAST WINDS ARE EXPECTED, ESPECIALLY ACROSS LOS
ANGELES AND VENTURA COUNTIES FRIDAY THROUGH TUESDAY. HIGH
TEMPERATURES IN THE 80S ARE EXPECTED BY SUNDAY AND CONTINUE THROUGH
THE MIDDLE OF NEXT WEEK WITH VERY LOW HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:21 PM PSTHigh Surf AdvisoryLOXLos Angeles63 hr

Nearby

Beach Hazards Statements in California, 2016Every beach hazards statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.